Alert archive / Mississippi / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 116, NWS Jackson, MS

March 11, 20124 counties in Mississippi

NWS Jackson, MS issued this severe thunderstorm warning at Mar 11, 2012, 9:27 PM CDT for 4 counties in Mississippi. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Mar 11, 2012, 9:27 PM CDT (02:27 UTC)
Expired
Mar 11, 2012, 9:54 PM CDT
In force
27 min
Issued by
NWS Jackson, MS
Area
Storm-based polygon

Counties Carroll County, MS, Holmes County, MS, Humphreys County, MS, Yazoo County, MS

The radar

The Jackson/Brandon,MS radar (KDGX), 104 km from the middle of the area, began a volume at 02:29 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Mar 11, 6:42 PM CDTTornado WatchSPC8 hr

The nearest sounding before it

Jackson, MS (KJAN), launched 00:00Z, 2.5 hours before the alert went out and 100 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 00:00Z on 2012-03-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 10 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 00:00Z on 2012-03-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 221 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
10 J/kg
Mixed-layer CIN
-23 J/kg
Mixed-layer LCL
960 m above ground
0-6 km bulk shear
47 kt
0-1 km storm-relative helicity
221 m²/s²
0-3 km storm-relative helicity
261 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

975 
WUUS54 KJAN 120227
SVRJAN
MSC015-051-053-163-120330-
/O.NEW.KJAN.SV.W.0116.120312T0227Z-120312T0330Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
927 PM CDT SUN MAR 11 2012

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  HOLMES COUNTY IN CENTRAL MISSISSIPPI...
  THIS INCLUDES THE CITIES OF...THORNTON...DURANT...
  EASTERN HUMPHREYS COUNTY IN CENTRAL MISSISSIPPI...
  THIS INCLUDES THE CITY OF BELZONI...
  NORTH CENTRAL YAZOO COUNTY IN CENTRAL MISSISSIPPI...
  SOUTHWESTERN CARROLL COUNTY IN NORTH CENTRAL MISSISSIPPI...
  THIS INCLUDES THE CITY OF BLACK HAWK...

* UNTIL 1030 PM CDT

* AT 927 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
  EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
  FROM BELZONI TO THORNTON TO 11 MILES SOUTHWEST OF THORNTON MOVING
  EAST AT 45 MPH.

* SEVERE THUNDERSTORMS WILL BE NEAR...
  COXBURG...HOWARD...TOLARVILLE AND TCHULA BY 940 PM CDT...
  BROZVILLE BY 950 PM CDT...
  LEXINGTON BY 955 PM CDT...
  SEVEN PINES AND FRANKLIN BY 1000 PM CDT...
  BLACK HAWK AND EMORY BY 1005 PM CDT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WINDS OF 60 MPH CAN BRING DOWN TREES...POSSIBLY RESULTING IN INJURY
AND PROPERTY DAMAGE. ROOFS OF MOBILE HOMES AND OUTBUILDINGS COULD BE
DAMAGED...AND MINOR ROOF DAMAGE TO WELL BUILT HOMES AND STRUCTURES
COULD OCCUR.

SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES. WHILE NOT IMMEDIATELY
LIKELY...A TORNADO MAY STILL DEVELOP. IF A TORNADO IS SPOTTED...ACT
QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE...SUCH AS
A BASEMENT OR SMALL INTERIOR ROOM.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 200 AM CDT MONDAY MORNING FOR
NORTHEAST LOUISIANA AND WESTERN MISSISSIPPI.

&&

LAT...LON 3324 8973 3320 8975 3319 8978 3313 8979
      3311 8983 3304 8983 3290 9050 3307 9045
      3319 9058 3326 9043 3324 9037 3329 9036
      3335 9024 3333 9018 3338 9018 3349 8996
TIME...MOT...LOC 0227Z 249DEG 39KT 3320 9046 3310 9036
          3296 9040

$$

BK
2 follow-up statements
176 
WWUS54 KJAN 120242
SVSJAN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
942 PM CDT SUN MAR 11 2012

MSC053-163-120252-
/O.CAN.KJAN.SV.W.0116.000000T0000Z-120312T0330Z/
HUMPHREYS MS-YAZOO MS-
942 PM CDT SUN MAR 11 2012

...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL YAZOO AND
EASTERN HUMPHREYS COUNTIES IS CANCELLED...

A TORNADO WATCH REMAINS IN EFFECT UNTIL 200 AM CDT MONDAY MORNING FOR
NORTHEAST LOUISIANA AND WESTERN MISSISSIPPI.

LAT...LON 3324 8973 3318 8979 3313 8979 3311 8983
      3304 8983 3299 9027 3301 9033 3330 9033
      3331 9030 3335 9024 3333 9018 3338 9017
      3349 8996
TIME...MOT...LOC 0242Z 249DEG 39KT 3326 9028 3316 9018
          3302 9022

$$

MSC015-051-120330-
/O.CON.KJAN.SV.W.0116.000000T0000Z-120312T0330Z/
HOLMES MS-CARROLL MS-
942 PM CDT SUN MAR 11 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1030 PM CDT
FOR SOUTHWESTERN CARROLL AND HOLMES COUNTIES...

AT 942 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM 7 MILES NORTHWEST OF TCHULA TO HOWARD TO COXBURG MOVING EAST AT
45 MPH.

SEVERE THUNDERSTORMS WILL BE NEAR...
  BROZVILLE BY 950 PM CDT...
  LEXINGTON BY 955 PM CDT...
  SEVEN PINES AND FRANKLIN BY 1000 PM CDT...
  BLACK HAWK...EMORY...BOWLING GREEN AND MCMILLAN BY 1005 PM CDT...
  COILA AND DURANT BY 1010 PM CDT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WINDS OF 60 MPH CAN BRING DOWN TREES...POSSIBLY RESULTING IN INJURY
AND PROPERTY DAMAGE. ROOFS OF MOBILE HOMES AND OUTBUILDINGS COULD BE
DAMAGED...AND MINOR ROOF DAMAGE TO WELL BUILT HOMES AND STRUCTURES
COULD OCCUR.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 200 AM CDT MONDAY MORNING FOR
NORTHEAST LOUISIANA AND WESTERN MISSISSIPPI.

&&

LAT...LON 3324 8973 3318 8979 3313 8979 3311 8983
      3304 8983 3299 9027 3301 9033 3330 9033
      3331 9030 3335 9024 3333 9018 3338 9017
      3349 8996
TIME...MOT...LOC 0242Z 249DEG 39KT 3326 9028 3316 9018
          3302 9022

$$

BK
601 
WWUS54 KJAN 120254
SVSJAN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
954 PM CDT SUN MAR 11 2012

MSC015-051-120303-
/O.CAN.KJAN.SV.W.0116.000000T0000Z-120312T0330Z/
HOLMES MS-CARROLL MS-
954 PM CDT SUN MAR 11 2012

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN CARROLL AND
HOLMES COUNTIES IS CANCELLED...

THE STORM THAT PROMPTED THE SEVERE THUNDERSTORM WARNING HAS WEAKENED 
BELOW SEVERE LIMITS.

LAT...LON 3324 8973 3318 8979 3313 8979 3311 8983
      3304 8983 3299 9027 3301 9033 3330 9033
      3331 9030 3335 9024 3333 9018 3338 9017
      3349 8996
TIME...MOT...LOC 0253Z 249DEG 39KT 3330 9015 3320 9005
          3306 9009

$$

BK

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 11, 3:19 PM CDT, 6 hours 8 minutes earlier.

Area forecast discussion, Mar 11, 3:19 PM CDT, 6 hours 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
319 PM CDT SUN MAR 11 2012

.SHORT TERM...
MAIN FOCUS IN SHORT TERM IS POTENTIAL FOR STRONG/SEVERE THUNDERSTORMS
TONIGHT AND MONDAY AND LOCALLY HEAVY RAIN IN WESTERN AREAS TONIGHT.

FIRST OFF FOR TONIGHT...CONTINUE TO MONITOR CONVECTIVE BAND RUNNING
FROM KTXK SSW TO NEAR KGLS. MOST INTENSE BAND IS EMBEDDED WITHIN A
LARGE PRECIP SHIELD WHICH IS GENERALLY NOT PARTICULARLY FAVORABLE FOR
SEVERE WX. HOWEVER...AREAS WITHIN THE BAND HAVE EXHIBITED BOW/LEWP
TYPE STRUCTURES...PARTICULARLY FEATURE OVER EC TX NE OF KLFK WHICH
HAS SHOWN PERSISTENT ROTATION/MARC. BASED ON SETUP OF STRENGTHENING
WIND FIELDS AHEAD OF EJECTING UPPER LOW AND INCREASING SFC BASED
INSTABILITY THIS AFTERNOON OVER LA...EXPECT ACTIVITY TO CONTINUE TO
SHOW BOW/LEWP CHARACTERSTICS WITH CORRESPONDING RISK OF SPORADIC
DAMAGING WIND GUSTS AND POSSIBLY A TORNADO. BEST RISK WILL LIKELY BE
OVER NE LA PARISHES WHICH SHOULD HAVE BEST OVERLAY BETWEEN STRONGEST
SBCAPE...CURRENTLY 1000-1500 J/KG S OF HWY 84...AND MAX IN WIND SHEAR
PULLING THROUGH AR. EXTRAPOLATION AND HRRR CONTINUE TO SHOW ACTIVITY
REACHING FAR WRN AREAS 22Z-00Z. THREAT OF SEVERE WX SHOULD DIMINISH
AFTER 03Z AS UPPER LOW PULLS AWAY AND FORCING DIMINISHES.

AS FAR AS HEAVY RAINFALL...AS MENTIONED IN HPC QPF DISCUSSION EXPECT
THIS CONVECTION TO BE EFFICIENT AT PRODUCING RAINFALL GIVEN TALL
CAPES AND PW VALUES AROUND 200 PCT OF NORMAL. HIGH RES MODELS
GENERALLY SHOW WIDESPREAD 0.5 TO 1 INCH TOTALS OVERNIGHT GENERALLY NW
OF THE NATCHEZ TRACE...WITH LOCALIZED AMOUNTS OF 1-3"...WHICH SEEMS
REASONABLE. HAVE SOME CONCERN ABOUT THE POSSIBILITY OF SOMEWHERE IN
THE WESTERN PART OF THE AREA GETTING SOME LOCALIZED EVEN HEAVIER
TOTALS GIVEN THAT THE UPPER TROUGH WILL BE PULLING AWAY AND MCS IS
LIKELY TO SLOW DOWN OR EVEN STALL. THIS IS HINTED AT IN SOME OF THE
MODEL GUIDANCE WITH CORFIDI VECTORS GET VERY SMALL...AND HIGH RES NMM
MODEL SHOWS AREA OF 5+ INCHES OF RAIN IN PARTS OF THE LOWER DELTA.
NOT READY TO JUMP ON THOSE KIND OF LOCALIZED AMOUNTS...ESPECIALLY AS
850 MB FLOW WILL BE WEAKENING AND LOW LEVEL MOISTURE VALUES ARE NOT
EXTREME. HOWEVER THIS WILL BE SOMETHING LATER SHIFTS WILL NEED TO
KEEP AN EYE ON.

AS FAR AS MONDAY...CONVECTION WILL LIKELY BE ONGOING IN A BAND
SOMEWHERE ALONG THE NATCHEZ TRACE IN THE MORNING. AS DAYTIME HEATING
CAUSES DESTABILIZATION...EXPECT ACTIVITY TO GRADUALLY INCREASE IN
COVERAGE AND INTENSITY INTO THE ATMOSPHERE. WHILE MAIN 500 MB TROUGH
WILL CONTINUE TO PULL AWAY...AREA WILL REMAIN IN RIGHT ENTRANCE
REGION OF 250 MB JET...AND INCREASE IN MID LEVEL FLOW AND SUBTLE
HEIGHT FALLS INDICATE A WEAK DISTURBANCE MAY MOVE THROUGH TO HELP
CONVECTION REENERGIZE IN THE AFTERNOON. IF ROBUST CONVECTION CAN GET
GOING...EXPECT AT LEAST AN ISOLATED SEVERE RISK GIVEN MLCAPE VALUES
AROUND 2000 J/KG AND GOOD DCAPE VALUES. COULD SEE SOME GOOD HAIL
GIVEN COLD TEMPERATURES ALOFT AND LARGE CAPE VALUES ABOVE FREEZING
LEVEL. WOULD EXPECT BEST CONVECTIVE RISK TO BE ALONG/SE OF TRACE
WHERE BEST UPPER SUPPORT AND LOW LEVEL MOISTURE CONVERGENCE AHEAD OF
OVERNIGHT CONVECTION SHOULD EXIST.

CONVECTION SHOULD DECREASE MONDAY NIGHT WITH JUST SOME WIDELY
SCATTERED DIURNAL CONVECTION EXPECTED TUESDAY. WILL HAVE TO WATCH FOR
FOG POTENTIAL MONDAY NIGHT IF SFC FLOW CAN FULLY DECOUPLE. MAV MOS IS
HINTING AT VERY LOW CIG/VSBYS BUT DID NOT WANT TO JUMP ON THAT YET
GIVEN DECENT PRESSURE GRADIENT FORECAST BY MODELS.

.LONG TERM...
PATTERN OVER AREA FOR LATTER PART OF THE WEEK WILL BE MORE LIKE LATE
SPRING WITH UPPER RIDGING PROVIDING UNSEASONABLY WARM CONDITIONS.
MAIN PRECIP THREAT WILL BE ASSOCIATED WITH ISOLATED DIURNAL
CONVECTION. ONE FLY IN THE OINTMENT COULD COME AROUND MIDWEEK WHEN
GFS/EC IMPLY THAT OLD BOUNDARY COULD GET REENERGIZED INTO SUPPORTING
AN MCS ALONG IT NW OF US WHICH WOULD ROLL ESE IN GRADIENT OF THETA-E.
THIS WILL HAVE TO BE WATCHED BUT FOR NOW CURRENT FORECAST HANDLES
OVERALL SITUATION QUITE WELL SO NO CHANGES WERE MADE TO FORECAST
BEYOND TUESDAY NIGHT.

&&

.AVIATION...
GUSTY SE SFC WINDS WILL PERSIST THRU THE AFTN AND INTO THIS EVENING
BEFORE THE GUSTS TAPER OFF NEAR/AFTER 01Z...WITH SUSTAINED SOUTHERLY
WINDS NEAR 10KTS XPCTD THRU THE NIGHT. CIG WILL REMAIN MVFR FOR A
GOOD PORTION OF THE ARKLAMISS TODAY AS LOW LEVEL MOISTURE IS PULLED
NORTH IN WAKE OF A WARM FRONT MOVING NORTH. A TREND TOWARD IFR CIG
WILL BEGIN AFTER 03Z TONIGHT HOWEVER SFC VSBYS WILL REMAIN VFR THRU
THE NIGHT THANKS TO THE WINDS. +SHRA/TSRA ASSOCIATED WITH A WEAK
BOUNDARY OVER NE TX WILL BEGIN TO IMPACT NE LA/SE AR AND THE DELTA
REGION OF MS AROUND 00Z THIS EVENING. SOME OF THIS ACTIVITY COULD
CONTAIN SEVERE TSRA HOWEVER THIS SHOULD COME TO AN END AFTER 06Z.
LINGERING SHRA WILL CONTINUE INTO TONIGHT PRIMARILY N OF I-20. /BK/

&&

.PRELIMINARY POINT TEMPS/POPS...
JACKSON       63  79  60  79 /  77  46  25  22
MERIDIAN      61  81  59  80 /  54  60  39  31
VICKSBURG     64  79  59  79 /  84  39  14  15
HATTIESBURG   64  82  62  82 /  27  53  33  37
NATCHEZ       62  78  60  78 /  74  33  15  16
GREENVILLE    61  79  59  80 /  99  39  10  11
GREENWOOD     62  79  59  80 /  92  54  19  14

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...NONE.
LA...NONE.
AR...NONE.
&&

AEG/BK
Hazardous weather outlook, Mar 11, 9:14 PM CDT, 13 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE JACKSON MS
914 PM CDT SUN MAR 11 2012

ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025-034>036-
040>042-047-053-059-060-130215-
ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-
MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR-
SUNFLOWER-LEFLORE-WASHINGTON-HUMPHREYS-HOLMES-ISSAQUENA-SHARKEY-
YAZOO-WARREN-CLAIBORNE-JEFFERSON-ADAMS-
914 PM CDT SUN MAR 11 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST-CENTRAL MISSISSIPPI...
NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS.

.DAY ONE...TONIGHT AND MONDAY

A FEW STRONG AND SEVERE STORMS WILL CONTINUE TO BE POSSIBLE UNTIL 11
PM. DAMAGING WINDS AND A BRIEF TORNADO ARE THE MAIN RISKS AS A LINE
OF STORMS SLOWLY MOVES OVER THE AREA. ADDITIONALLY...HEAVY RAINFALL
WILL BE AN ISSUE WITH 1 TO 3 INCHES OF RAIN POSSIBLE. SOME LOCALIZED
HEAVIER AMOUNTS MAY ALSO OCCUR WHERE STORMS REPEATEDLY MOVE OVER THE
SAME AREA. THE HEAVY RAIN RISK SHOULD DIMINISH BY 3 AM.

.DAYS TWO THROUGH SEVEN...MONDAY NIGHT THROUGH SATURDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS WILL BE NEEDED THIS EVENING.

MSZ026>033-037>039-043>046-048>052-054>058-061>066-072>074-130215-
GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES-CHOCTAW-OKTIBBEHA-
ATTALA-WINSTON-NOXUBEE-MADISON MS-LEAKE-NESHOBA-KEMPER-HINDS-
RANKIN-SCOTT-NEWTON-LAUDERDALE-COPIAH-SIMPSON-SMITH-JASPER-CLARKE-
FRANKLIN MS-LINCOLN-LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES-
MARION-LAMAR-FORREST-
914 PM CDT SUN MAR 11 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI.

.DAY ONE...TONIGHT AND MONDAY

A SLOW MOVING FRONTAL BOUNDARY STALLING WEST OF THE REGION WILL
ALLOW THUNDERSTORMS TO DEVELOP ACROSS THE OUTLOOK AREA MONDAY
AFTERNOON. SOME OF THESE STORMS WILL BE STRONG AND CAPABLE OF
PRODUCING GUSTY WINDS TO 50 MPH AND PENNY TO NICKEL SIZE HAIL. A FEW
SEVERE STORMS PRODUCING DAMAGING WIND GUSTS AND HAIL UP TO QUARTER
SIZE WILL BE POSSIBLE.

.DAYS TWO THROUGH SEVEN...MONDAY NIGHT THROUGH SATURDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS MAY BE NEEDED TOMORROW AFTERNOON.

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN.

99

In the hours before

Special weather statement, Mar 11, 7:07 PM CDT, 2 hours 20 minutes before
LAZ016-023>025-120035-
TENSAS LA-FRANKLIN LA-CATAHOULA LA-MADISON LA-
707 PM CDT SUN MAR 11 2012

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
707 PM CDT SUN MAR 11 2012

A CLUSTER STRONG THUNDERSTORMS CAPABLE OF PRODUCING 40 TO 50 MPH WINDS WAS
LOCATED 3 MILES NORTH OF WISNER AT 706 PM CDT...MOVING NORTHEAST AT
40 MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS STORM.

HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.

PEOPLE IN EXTREME SOUTHWESTERN MADISON...EXTREME NORTHEASTERN
CATAHOULA...CENTRAL FRANKLIN AND NORTHWESTERN TENSAS PARISHES SHOULD
MONITOR THIS STORM CLOSELY.

LAT...LON 3235 9164 3215 9135 3193 9161 3205 9184
TIME...MOT...LOC 0006Z 213DEG 33KT 3206 9164

MRM
Special weather statement, Mar 11, 7:18 PM CDT, 2 hours 9 minutes before
ARZ074-LAZ007-008-015-023-120055-
ASHLEY AR-RICHLAND LA-MOREHOUSE LA-FRANKLIN LA-WEST CARROLL LA-
718 PM CDT SUN MAR 11 2012

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
718 PM CDT SUN MAR 11 2012

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT CROSSETT COUNTY
AS WELL AS MOREHOUSE AND RICHLAND PARISHES...

A LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING 40 TO 50 MPH
WINDS WAS LOCATED FROM 24 MILES NORTHWEST OF BERLIN TO 14 MILES
SOUTHWEST OF START AT 715 PM CDT...MOVING EAST AT 40 MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THESE STORMS.

HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.

PEOPLE IN SOUTHWESTERN ASHLEY COUNTY...AND EXTREME WEST CENTRAL WEST
CARROLL...EXTREME NORTH CENTRAL FRANKLIN...MOREHOUSE AND NORTHERN
RICHLAND PARISHES SHOULD MONITOR THESE STORMS CLOSELY.

LAT...LON 3316 9167 3240 9158 3238 9201 3252 9191
      3259 9194 3265 9192 3268 9197 3270 9198
      3268 9204 3270 9206 3280 9206 3287 9209
      3301 9208 3303 9212 3310 9214
TIME...MOT...LOC 0015Z 269DEG 36KT 3322 9209 3236 9201

MRM
Local storm report, Mar 11, 8:05 PM CDT, 1 hour 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
805 PM CDT SUN MAR 11 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0730 PM     TSTM WND DMG     2 SW COLLINSTON         32.67N 91.90W
03/11/2012                   MOREHOUSE          LA   LAW ENFORCEMENT

            TREE DOWN ACROSS HWY 138...BLOCKING RD

0755 PM     FLASH FLOOD      BASTROP                 32.77N 91.91W
03/11/2012                   MOREHOUSE          LA   LAW ENFORCEMENT

            SEVERAL ROADS UNDER WATER ACROSS BASTROP

&&

CME
Special weather statement, Mar 11, 8:06 PM CDT, 1 hour 21 minutes before
LAZ015-023-120135-
RICHLAND LA-FRANKLIN LA-
806 PM CDT SUN MAR 11 2012

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
806 PM CDT SUN MAR 11 2012

A STRONG THUNDERSTORM CAPABLE OF PRODUCING 40 TO 50 MPH WINDS AND
VERY HEAVY RAIN WAS LOCATED 12 MILES SOUTHWEST OF LIDDIEVILLE AT 806
PM CDT...MOVING NORTHEAST AT 40 MPH.

THIS STORM COULD BECOME SEVERE RAPIDLY.

PEOPLE IN WEST CENTRAL FRANKLIN AND SOUTHWESTERN RICHLAND PARISHES
SHOULD MONITOR THIS STORM CLOSELY.

LAT...LON 3230 9200 3231 9179 3208 9163 3197 9190
      3208 9193 3210 9188 3216 9190 3216 9198
      3219 9199 3220 9201 3221 9200 3227 9200
      3228 9202
TIME...MOT...LOC 0106Z 237DEG 36KT 3206 9198

BK
Special weather statement, Mar 11, 8:16 PM CDT, 1 hour 11 minutes before
ARZ075-LAZ008-009-MSZ034-040-120145-
CHICOT AR-WASHINGTON MS-ISSAQUENA MS-EAST CARROLL LA-WEST CARROLL LA-
816 PM CDT SUN MAR 11 2012

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
816 PM CDT SUN MAR 11 2012

A LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING 40 TO 50 MPH
WINDS WAS LOCATED FROM 7 MILES WEST OF GASSOWAY TO 3 MILES NORTHEAST
OF MONTICELLO AT 816 PM CDT...MOVING NORTHEAST AT 45 MPH.

VERY HEAVY RAIN ALONG WITH CLOUD TO GROUND LIGHTNING ARE ALSO
POSSIBLE WITH THESE STORMS.

PEOPLE IN NORTHWESTERN ISSAQUENA...SOUTHWESTERN WASHINGTON AND
SOUTHEASTERN CHICOT COUNTIES...AND EASTERN WEST CARROLL AND EAST
CARROLL PARISHES SHOULD MONITOR THESE STORMS CLOSELY.

LAT...LON 3306 9139 3327 9102 3273 9103 3254 9136
      3254 9141
TIME...MOT...LOC 0116Z 238DEG 38KT 3303 9129 3265 9131

BK
Local storm report, Mar 11, 9:00 PM CDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
900 PM CDT SUN MAR 11 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0757 PM     TSTM WND DMG     6 WNW OAK GROVE         32.90N 91.49W
03/11/2012                   WEST CARROLL       LA   LAW ENFORCEMENT

            NUMEROUS TREES AND POWERLINES DOWN IN THE FISKE
            COMMUNITY. ONE STRUCTURE WITH AT LEAST MINOR DAMAGE.

0803 PM     TSTM WND DMG     1 W OAK GROVE           32.86N 91.41W
03/11/2012                   WEST CARROLL       LA   LAW ENFORCEMENT

            TREES AND POWERLINES DOWN

0803 PM     TSTM WND DMG     5 NW OAK GROVE          32.91N 91.45W
03/11/2012                   WEST CARROLL       LA   LAW ENFORCEMENT

            TREES AND POWERLINES DOWN. ONE TREE DOWN ON A HOUSE ALONG
            HIGHWAY 586 CAUSING MINOR DAMAGE TO THE HOUSE.

&&

GERARD

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 11, 8:28 PM CDTSevere Thunderstorm WarningJANIssaquena, Sharkey, Washington47 min
Mar 11, 8:53 PM CDTSevere Thunderstorm WarningJANHolmes, Humphreys, Sharkey, Sunflower, Washington, Yazoo52 min
Mar 11, 9:03 PM CDTSevere Thunderstorm WarningJANIssaquena, Sharkey, Warren, Yazoo42 min
Mar 11, 9:44 PM CDTSpecial Weather StatementJANWarren31 min
Mar 11, 9:55 PM CDTSpecial Weather StatementJANHolmes30 min
Mar 11, 10:06 PM CDTSpecial Weather StatementJANYazoo29 min
Mar 11, 10:30 PM CDTSevere Thunderstorm WarningJANMadison, Yazoo45 min
Mar 11, 11:16 PM CDTSpecial Weather StatementJANMadison29 min
Mar 11, 11:32 PM CDTSpecial Weather StatementJANAttala33 min
Mar 12, 3:52 AM CDTSpecial Weather StatementJANLamar28 min
Mar 12, 4:28 AM CDTSpecial Weather StatementJANLamar27 min
Mar 12, 6:32 AM CDTRiver Flood WarningJANMadison, Yazoo3 days

Nearby

Severe Thunderstorm Warnings in Mississippi, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.